Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Zoloft Side Effects  (Read 297 times)

0 Members and 1 Guest are viewing this topic.

Offline Katiesue04

  • Newbie
  • *
  • Posts: 43
  • Country: us
  • Rec's: 1
  • Gender: Female
  • You only live once!
    • Poke This Member
Zoloft Side Effects
« on: December 25, 2013, 09:19:58 PM »
So last month my psych up'd my zoloft from 100 mg to 150 mg.  I had a week of complete anxiety.  It went away.  About a week later I noticed the start of diarrhea.  Didn't think much of it, thought it was another side effect.  Except now the diarrhea has gotten so bad I can't drink caffeine anymore.  Sometimes after an hour after taking my zoloft without even having caffeine I have the diarrhea.  The medicine seems to be working great.  I am just nervous about the diarrhea and I might think of going back down to 100mg.  It's explosive diarrhea btw like I am afraid to go on long car rides because I might just have to instantly go.  Next Tuesday will be a month on 150mg... I thought most side effects subsided after 2-3 weeks.  This just seems to be getting worse :(   
Bookmark and Share

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Re: Zoloft Side Effects
« Reply #1 on: December 25, 2013, 10:32:33 PM »
At Home Treatment

Patients who have experienced long term diarrhea have learned helpful ways to combat it at home. Many patients recommend taking an anti-diuretic, such as Imodium, to help prevent diarrhea. Other patients recommend consuming fiber and probiotics.  Fiber can help absorb the excess moisture in the body and allow the digestive track to absorb the liquid.

Probiotics can be found in specific yogurts and can help the digestive become balanced and digest properly.

If the diarrhea continues, patients should consult their doctor for treatment.

Source: Zoloft and Diarrhea (Sertraline) - Drugsdb.com http://www.drugsdb.com/rx/zoloft/zoloft-and-diarrhea/#ixzz2oY38iDD4


Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Online insights

  • Hero Member
  • *****
  • Posts: 3163
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Zoloft Side Effects
« Reply #2 on: December 25, 2013, 10:56:32 PM »
Next Tuesday will be a month on 150mg... I thought most side effects subsided after 2-3 weeks.  This just seems to be getting worse

You should discuss this with your psychiatrist asap. While SSRI induced diarrhea is often a short-term side-effect, in some it doesn't go away and may worsen over time. Zoloft induced diarrhea is probably a little more likely to be long-term. For some reason it seems to irritate the serotonin receptors of the gut more than the other SSRIs. The problem isn't just the inconvenience and embarrassment, but chronic diarrhea affects food absorption and fluid balance, both of which can have serious health ramifications. In severe cases SSRI triggered diarrhea may lead to collagenous colitis (see also: Microscopic colitis risk factors).

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline candaceb816

  • Jr. Member
  • **
  • Posts: 84
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Zoloft Side Effects
« Reply #3 on: December 26, 2013, 10:57:03 AM »
When I started Zoloft, I was  at 50mg, I was experiencing what you were.  I dont remember exactly when it went away, but I know that is a common side effect. 
Bookmark and Share

Offline Gandalf the grey

  • Newbie
  • *
  • Posts: 23
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Zoloft Side Effects
« Reply #4 on: December 27, 2013, 11:05:53 AM »
I only had this problem for the first week or so, and then for about a day after each dosage increase. I wouldn't recommend Immodium as a long-term, daily solution; i would definately discuss with your doctor. Probiotics would be worth a try.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
13 Replies
3875 Views
Last post November 22, 2006, 10:17:30 AM
by itsmeesindee
2 Replies
1013 Views
Last post February 17, 2010, 06:38:22 PM
by NJMike
23 Replies
13633 Views
Last post October 06, 2010, 08:55:49 AM
by xdc020
5 Replies
1146 Views
Last post June 30, 2012, 02:54:40 PM
by momentsfade
2 Replies
237 Views
Last post January 28, 2013, 10:01:20 PM
by Twinhere
11 Replies
570 Views
Last post August 11, 2013, 03:42:12 PM
by hikingchik63

anything